I feel like I am taking enough meds. I was put on Yasmin BCP for the PCOS just 2 weeks ago. My cholesterol and blood pressure are fine. I do need to lose a significant amount of weight. The metformin really made me sick.
My question is if the BCP are enough to battle the PCOS?
I've never tried Yasmin, but it may be enough to help your periods. I have taken Metformin, the side effects do go away by the second or third month. I used Metformin in place of BCP when I was trying to get pregnant.
ETA: If you are trying to lose weight, Metformin will definitely help.
I was on Yasmin for three years and stopped in August in the TTC race when I recently found out that I have PCOS. To tell you the truth I had no idea (until now) how well Yasmin was working for me. I showed no signs of high insulin levels, in fact I was hypoglycemic while on BCP and I felt great. However, now I am on Metformin and I do agree it does make me feel crap** but from what the doctor explained, it will take a few months for my body to get used to the meds. You might consider asking the doctor to stop the Metformin and see what Yasmin can do for you for a while. The worst case scenerio is you will have to go back on it. Good Luck!
My daughter is on Metformin and Spiro. She was doing ok and had increased her dose to one Metformin in the a.m. and another in the p.m. She came down with a respiratory infection and had to start an antibiotic. Well, I guess the combination was just too much for her and she threw up all day and had to come home from work. I told her she HAD to take the antibiotic to get over her infection, so just stop the Metformin for a couple of days, so that's what she did. I was wondering how long it takes for these medications for PCOS to work? She came home in tears yesterday saying she felt like she couldn't get along with anyone anymore. I guess she feels like she's in perpetual PMS! I called my pharmacy who also gives advice on vitamins, supplements, and natural medicine and they prescribed some vitamin B-12 and SAM-E. They said both would help with the moodiness. I just wish she could start her period. She hasn't had it since November, and I know she is miserable. I just wish the medications would help soon.
Once I was diagnosed with PCOS my OB put me on Yasmin and Metformin. I took both and noticed that my periods were normal but I was highly emotional. Once my prescription of Metformin expired, I never went back on it (which you shouldn't do...I was scolded by my dr's for not being on what they told me to be on).
I was just told by my endocrin to continue taking Yasmin to regulate my period but won't be back on Metformin for a while (needed to take care of my thyroid problems first). Once the thyroid issues are done then I'll be back on Yasmin and Metformin (it takes about 2 - 3 months to kick in) until my husband and I are ready to conceive. Then, no more BCP and only Metformin since it'll help with conceiving and prevent miscarriage.
Don't know if that helped, but that's all the information I have...
I was on Yasmin for 4 months and got my periods each month but my blood pressure was very high because of it and now I'm on spironolactone and metformin and haven't had a period yet. So what's so bad about not gettting a period? Not having pms has been great!
I'll tell you this if you are trying to get pregnant It does not say if you are or not, but if you are stick with it I took Metformin 500mg 3x a day and after 9 month I was pregnant. My only child was born 12 yrs ago with the use of clomid. My second is due beginning of OCT
I personally had way too much trouble with the met. I was so sick and my doctor kept giving me more and more meds to counteract the side effects, I stopped taking them. I went to a new doctor, gave him the whole medical rundown of everything, and he started me on Byetta, which from my understanding in researching this med, works just like the met does, only no side effects for me, or at least no bad ones. This new med has about demolished my appetite. I have to eat about half an hour after I take it but I'm not hungry. I don't think I eat even half as much as I used to, and I feel so stuffed all the time. My doctor adviced that most people he has put on this has lost over 30lbs within the first 2 months. I have only been on this a week but I can already tell it is doing the trick. I have a lot of weight to loose so I'm more than thrilled with the weightloss. And I can tell my cycles are starting to move again. I used to go on average 4 months between cycles. I just had one, and I can feel my body working on another one. So that will make 2 in a row. I haven't had that happen in over 2 years. So if the met is causing mega problems, talk to the doc, there are other answers out there.
I've been on metformin since Jan 1 and Byetta since February 15. The Metformin has really helped me. I went a year with absolutely no period and then a year with two. As soon as I started taking the metformin, I've been getting my period regularly. Both medicines made me really sick at first, for about a month. I felt really nauseaus and full all the time but forced myself to take it. Eventually it will go away. Now, I feel fine after taking them.
Sorry to hear your having problems with Metformin. It has been a wonder drug for me. It has helped all of my PCOS symptoms, except for hair loss. I have been on it for over three years. My Endocrinologist started me on it very slowly. Only half a pill a day for three days, and adding another half pill every third day, until I reached my dose. I didn't experience gastro issues.
I do now, if I eat high carb or high fat content foods.
I was not Diabetic or insulin resistant, when I started Metformin. I wish that everyone had the results I have had with it. I was on BCP for years, they didn't correct the underlying issues of PCOS, like Metformin does. I have a strong family history of Diabetes, so I am hoping to avoid it. I hope that you find something that works for you.
When I first started taking Metformin, it made me so sick that I thought I had a stomach flu. THEN, I realized it was because I wasn't taking it right. You have to take it AFTER you eat. Not before or during. Sounds minor, but that makes a WORLD of difference.